Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 7, 2007, 2:52 AM CDT for DeKalb County, Kane County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2007, 2:52 AM CDT (07:52 UTC)
- Expired
- Aug 7, 2007, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties DeKalb County, IL, Kane County, IL
The radar
The Chicago radar (KLOT), 55 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:06 AM CDT | HEAVY RAIN 4.62 | 1 N Genoa, IL | COCORAHS OBSERVER. STORM TOTAL MEASUREMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 12:59 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 7, 12:59 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1259 AM CDT TUE AUG 7 2007 .DISCUSSION REGARDING AFTERNOON ZONES/GRIDS... 400 PM CDT AS MENTIONED EARLIER...MAIN CONCERN THIS EVENING INVOLVES TSTM DVLPMT NXT SVRL HRS AS REMNANT MCV NOW OVR WRN IA MOVES EWD ALONG WARM FRONTAL BOUNDARY WHICH HAS BCM INCREASINGLY ACTIVE LATE THIS AFTN. ACTUAL SFC FRONT HAS BEEN FOCUS FOR TSTM DVLPMT SINCE ABOUT 1430 AND THIS IS EXPECTED TO CONTINUE. AIR MASS ALNG AND S OF THE FRONT HAS BCM EXTREMELY UNSTABLE...MAINLY THE RESULT OF OBSCENE DEW POINTS WHICH ARE PUSHING 80 F FROM THE QUAD CITIES THROUGH THE KANKAKEE AREA. IN ADDITION...FCST SOUNDINGS FOR TNGT ADVERTIZE PWATS OF WELL OVR 2 IN. LOW AND MID LVL WINDS FCST TO UNDERGO MODEST INCRS AS WEAK WAVE APCHS FROM W...WITH SET UP BCMG MORE FVRBL FOR ECHO TRAINING TO DVLP. FRONT WIL LIKELY BCM STNRY AGAIN NR I-88 CORRIDOR...SO HIEST POTL FOR FLASH FLOODING IS EXPECTED OVR EXTRM NRN IL...FROM RFD AREA ESEWD INTO N SIDE OF CHI. HOWEVER...WITH OUTFLOW BOUNDARIES TO AND OTHER MESOSCALE FEATURES TO CONTEND WITH HAVE DECIDED TO INCLUDE COUNTIES SWD THRU I-80 CORRIDOR. THIS SYS TO PUSH OFF TO E BY TUES AFTN...BUT AMS REMAINS RATHER UNSTABLE INTO EVENING HRS SO WILL MAINTAIN AT LEAST CHC POPS THRU TUES AFTN. IN WAKE OF THIS WAVE...FRONT IS FCST TO SAG SWD TO JUST S OF FA AND WILL REFLECT THIS AS A PERIOD OD DRY WX BEFORE NXT WAVE APCHS LATE WED-WED NGT AND PROCESS OF INCRSG AND BACKING LLVL WINDS AND NWD ADVANCE OF TRPCL AIR BEGINS ALL OVR AGAIN. MED RANGE GUID HAS BEEN A BIT INCONSISTENT IN TERMS OF DVLPG MORE PRONOUNCED PUSH OF COOLER/DRIER AIR HEADING INTO NXT WEEKEND...SO WILL MAKE LTL CHG TO GOING EXTENED FCST. 325 PM CDT WILL BE ISSUING A MORE DETAILED DISCUSSION IN ABOUT A HALF HOUR. JUST WANT TO GIVE A HEADS UP THAT A FLASH FLOOD WATCH WIBIS FOR NRN IL ALONG AND N OF I-80 FROM 900 PM CDT UNTIL NOON ON TUESDAY. THIS WILL ALSO INCLUDE LAKE AND PORTER COUNTIES IN INDIANA. MERZLOCK && .AVIATION... 1259 AM CDT FOR 06Z TAFS...CONVECTION TRENDS/MCS DVLPMNT AND PROPAGATION THROUGH MORNING HOURS MAIN CONCERN...ALONG WITH ASSOCIATED VIS/CIG CONCERNS. LATEST SFC ANALYSIS INDICATES NEARLY STATIONARY FRONTAL BOUNDARY DRAPED FROM NERN IA...SW WI...TO IL/WI BORDER AREA FAR NERN IL. MID LVL S/WV TROF NOTED IN VAPOR IMAGERY ACROSS MN/WRN IA...INDUCING 30-40 KT SWLY LLVL JET INTO BAROCLINIC BOUNDARY FROM IA EASTWARD INTO SRN WI/NRN IL. LLVL JET PROGGED TO VEER MORE WSW WITH TIME NEXT SVRL HRS...SUGGESTING FOCUS OF STRONG MOIST ADVECTION/CONVERGENCE TO CONTINUE TO SHIFT EAST ACROSS NRN IL THROUGH SUNRISE. THIS EXPECTED TO AFFECT ALL TERMINAL SITES...WITH TSRA/IFR CONDITIONS EXPECTED. EXPECT MAIN ROUND OF TSTMS TO AFFECT KRFD 07-11Z...AND CHI AREA TERMINALS 08-12Z...THOUGH WILL LIKELY SEE ADDITIONAL WEAKER SCT RW/TRW DVLPMNT INTO MID MORNING HOURS IN CONTINUED WESTERLY LLVL WAA/MOIST ADVECTION. THUS HAVE CARRIED VCTS/TEMPO SHRA FOR MUCH OF REMAINDER OF MORNING HOURS. S/WV AND ASSOCIATED SFC LOW PRESSURE WAVE MOVE NORTH OF FCST AREA BY MIDDAY...WITH SFC FRONT SAGGING BACK SOUTH ACROSS TERMINALS LATE MORNING/EARLY AFTN. MODEL TSECTS INDICATE DRYING IN MID LVLS BY AFTN...WITH WEAK SUBSIDENCE INVERSION NOTED AROUND 700 HPA IN FCST SNDGS. WITH RICH BOUNDARY LAYER MOISTURE INSTABILITY REMAINS A CONCERN...WITH 3000+ J/KG MLCAPE NOTED IN WRF SOUNDINGS MID/LATE AFTN. EXPECT THAT LLVL CONVERGENCE ALONG FRONTAL BOUNDARY TO BE SOUTH OF TERMINALS BY THAT TIME HOWEVER...SO HAVE GONE DRY FOR TAFS THIS AFTN. ULTIMATE LOCATION OF BOUNDARY WILL PLAY ROLE IN HOW GREAT CONVECTIVE THREAT BECOMES THIS AFTN AT TERMINAL SITES...THOUGH CONFIDENCE LOW ATTM. AS FOR WINDS...LGT/VRBL WINDS IN WEAK SFC PRESSURE GRADIENT VCNTY STATIONARY FRONT ATTM...WILL ONLY BECOME MORE VRBL AS WIND FIELD BECOMES MORE CONVECTIVELY DISTURBED NEXT SVRL HRS. TRIED TO INDICATE MORE OF A SYNOPTIC WSW LATER THIS MORNING WITH SHIFT TO WNW LATE. RATZER && .MARINE... 150 PM...WARM FRONT EXTENDS ACROSS NORTHERN IL THIS AFTERNOON. SFC LOW OVER THE PLAINS LIFTS NE ACROSS THE WESTERN LAKES TUESDAY...AS THE WARM FRONT LIFTS NORTH. LIGHT/EASTERLY WINDS TONIGHT TURN SE THEN SOUTH BY TUESDAY MORNING. THE LOW CONTINUES ACROSS THE EASTERN LAKES TUESDAY NIGHT IN WEDNESDAY MORNING...WITH A COLD FRONT MOVING SOUTH DOWN THE LAKE...REACHING SOUTHERN LAKE MICHIGAN BY WEDNESDAY AFTERNOON. NORTHERLY WINDS BEHIND FRONT GENERALLY 10-15KTS...PERHAPS A PERIOD OF HIGHER WINDS WITH FROPA ITSELF. PATTERN REPEATS AGAIN WEDNESDAY INTO THURSDAY WITH ANOTHER LOW MOVING ACROSS THE WESTERN LAKES...DRAGGING THE COLD FRONT BACK NORTH WEDNESDAY NIGHT AS A WARM FRONT. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 6, 4:30 PM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT MON AUG 6 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-070930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT MON AUG 6 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT A FLASH FLOOD WATCH WILL BE IN EFFECT TONIGHT THROUGH TUESDAY AFTERNOON FROM HEAVY RAINFALL FROM THUNDERSTORMS. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS TONIGHT COULD BE SEVERE. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE FLASH FLOOD WATCH WILL CONTINUE THROUGH TUESDAY AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED INTO THE MORNING HOURS ON TUESDAY BEFORE BECOMING MORE SCATTERED TUESDAY AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. HEAVY RAINFALL WILL ALSO REMAIN POSSIBLE. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT IN NORTHWEST INDIANA AND OVER THE ENTIRE OUTLOOK AREA AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-070930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT MON AUG 6 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN LIKELY ON TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE MAIN THREAT BEING THUNDERSTORM WIND GUSTS IN EXCESS OF 35 KNOTS. THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:05 PM CDT | River Flood Advisory | LOT | DeKalb | 36 hr |
| Aug 7, 1:00 AM CDT | Flash Flood Warning | LOT | Boone, McHenry, Winnebago | 6 hr |
| Aug 7, 2:32 AM CDT | Flash Flood Warning | LOT | Cook, Lake | 6 hr |
| Aug 7, 2:48 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane | 57 min |
| Aug 7, 2:52 AM CDT | Flash Flood Warning | LOT | DeKalb, Kane | 6 hr |
| Aug 7, 3:43 AM CDT | Special Marine Warning | LOT | 2 hr | |
| Aug 7, 4:39 AM CDT | Heat Advisory | LOT | Ford, Iroquois, Livingston | 35 hr |
| Aug 7, 7:24 AM CDT | River Flood Warning | LOT | Boone | 13 hr |
| Aug 7, 7:24 AM CDT | River Flood Warning | LOT | Winnebago | 3 days |
| Aug 7, 9:37 AM CDT | River Flood Warning | LOT | Kane, McHenry | 11 hr |
| Aug 7, 9:55 AM CDT | River Flood Advisory | LOT | Cook | 52 hr |
| Aug 7, 10:05 AM CDT | River Flood Advisory | LOT | Ogle | 24 hr |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.